Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Albany, NY

June 14, 2008Northwest Hills Planning Region, Connecticut; Columbia County, Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 14, 2008, 5:59 PM EDT for Northwest Hills Planning Region, Connecticut; Columbia County, Dutchess County, New York. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2008, 5:59 PM EDT (21:59 UTC)
Expired
Jun 14, 2008, 7:00 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 110 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:20 PM EDTTSTM WND DMGNew Milford, CTMULTIPLE REPORTS OF TREES DOWN.
Jun 14, 6:34 PM EDTTSTM WND DMGMarble Dale, CTTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 142159
SVRALY
CTC005-NYC021-027-142300-
/O.NEW.KALY.SV.W.0064.080614T2159Z-080614T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 700 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM STAATSBURG TO MILLBROOK TO 6
  MILES SOUTH OF HOPEWELL JUNCTION...OR ALONG A LINE EXTENDING FROM
  RHINEBECK TO 11 MILES EAST OF POUGHKEEPSIE TO 6 MILES NORTHWEST OF
  LAKE CARMEL...AND MOVING EAST AT 12 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLBROOK BY 615 PM EDT...
  STANFORDVILLE AND DOVER PLAINS BY 635 PM EDT...
  PAWLING BY 640 PM EDT...
  WINGDALE BY 645 PM EDT...
  7 MILES SOUTH OF PINE PLAINS BY 650 PM EDT...
  KENT...GAYLORDSVILLE...AMENIA AND NEW MILFORD BY 700 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS ACROSS 
DUTCHESS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4146 7398 4157 7397 4159 7396 4169 7394
      4204 7394 4203 7351 4197 7331 4152 7329
      4151 7343 4166 7351 4153 7353 4151 7367
      4149 7393 4146 7396
TIME...MOT...LOC 2159Z 270DEG 10KT 4188 7386 4175 7371
          4150 7376

$$

BJF/KL
2 follow-up statements
000 
WWUS51 KALY 142219
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
618 PM EDT SAT JUN 14 2008

CTC005-NYC021-027-142300-
/O.CON.KALY.SV.W.0064.000000T0000Z-080614T2300Z/
COLUMBIA NY-DUTCHESS NY-LITCHFIELD CT-
618 PM EDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN LITCHFIELD...EASTERN DUTCHESS AND EXTREME SOUTH CENTRAL
COLUMBIA COUNTIES...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STISSING TO SOUTH AMENIA TO
PAWLING...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF RHINEBECK
TO 14 MILES NORTH OF SHERMAN TO PAWLING...MOVING EAST AT 11 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PINE PLAINS...PACHIN MILLS...SMITHFIELD AND QUAKER HILL BY 625 PM
  EDT...
  BETHEL...HAMMERTOWN...BULLS BRIDGE AND AMENIA BY 630 PM EDT...
  SHEKOMEKO AND AMENIA UNION BY 635 PM EDT...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM STAY INDOORS AND 
AWAY FROM WINDOWS

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4155 7379 4161 7381 4169 7379 4202 7379
      4203 7351 4197 7331 4152 7329 4151 7343
      4166 7351 4153 7353 4150 7380
TIME...MOT...LOC 2218Z 266DEG 10KT 4192 7367 4179 7352
          4154 7357

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BJF/KL
000 
WWUS51 KALY 142236
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
635 PM EDT SAT JUN 14 2008

CTC005-NYC021-027-142300-
/O.CON.KALY.SV.W.0064.000000T0000Z-080614T2300Z/
COLUMBIA NY-DUTCHESS NY-LITCHFIELD CT-
635 PM EDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN LITCHFIELD...EASTERN DUTCHESS AND EXTREME SOUTH CENTRAL
COLUMBIA COUNTIES...

AT 633 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHEKOMEKO
TO SKIFF MOUNTAIN TO QUAKER HILL...OR ALONG A LINE EXTENDING FROM 15
MILES EAST OF RHINEBECK TO 14 MILES NORTH OF NEW MILFORD TO
SHERMAN...MOVING EAST AT 11 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PULVERS CORNERS...PERRY CORNERS...LEEDSVILLE AND SOUTH KENT BY 640
  PM EDT...
  BARTON CORNERS...SHARON STATION...NORTHEAST AND NORTH KENT BY 645
  PM EDT...
  MITCHELTOWN AND COLEMAN STATION BY 650 PM EDT...

SEVERAL TREES WERE REPORTED DOWN ACROSS SOUTHWESTERN LITCHFIELD 
COUNTY CONNECTICUT WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING GET INDOORS AND STAY AWAY FROM 
WINDOWS

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4151 7343 4166 7351 4153 7353 4152 7365
      4168 7362 4200 7364 4203 7351 4197 7331
      4152 7329
TIME...MOT...LOC 2235Z 266DEG 10KT 4192 7361 4179 7346
          4156 7353

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BJF/KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:22 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 14, 4:22 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE EAST FROM THE OHIO VALLEY AND
EASTERN GREAT LAKES REGION ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND...WITH SHOWERS AND THUNDERSTORMS TONIGHT. A WEAK WAVE OF
LOW PRESSURE WILL SLIDE SOUTH OF LONG ISLAND SUNDAY. ANOTHER COLD
FRONT WILL APPROACH THE AREA ON MONDAY.
&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP IN THE ALY
FCST AREA AHEAD OF THE COLD FRONT MOVING INTO WRN NY. THE WATER
VAPOR LOOP WITH RUC OVERLAYED SHOWS SOME SHORTWAVE ENERGY MOVING
NORTHEAST OF KY INTO THE OH VALLEY.  THE SHORT RANGE GUIDANCE ALL
INDICATE A WEAK SFC CYCLONE FORMING ALONG THE SLOW MOVING FRONTAL
BOUNDARY EARLY THIS EVENING PRODUCING A SWATHE OF MODERATE TO HEAVY
PCPN.  THE GUIDANCE IS HAVING TROUBLE RESOLVING EXACTLY WHERE TO PUT
THE HEAVY PCPN.  WE BELIEVE A BLEND OF THE NAM/GFS/CAN REGIONAL
WOULD HAVE THE HEAVIEST RAINFALL OCCUR FROM THE ERN
CATSKILLS...CAPITAL DISTRICT AND SRN VT SOUTH AND EAST.

BACKING UP...ENOUGH HEATING HAS OCCURRED FOR SOME STRONG TO ISOLD
SEVERE TSRAS TO FORM IN THE MID HUDSON VALLEY AND LITCHFIELD HILLS.
18Z LAPS SBCAPE ANALYSIS HAS 1500-3000 J/KG SOUTH AND EAST OF
ALBANY.  THE VIL OF THE DAY IS 58 KG/M2 OFF THE 12Z ALY SOUNDING.
THE WIND FIELDS ARE VERY WEAK ALOFT WITH THE BEST DEEP SHEAR AROUND
20-25 KTS IN THE 0-6 KM.  WE ARE IN A PULSE/QUASI PULSE
ENVIRONMENT.  A ROGUE SEVERE CELL OR TWO IS POSSIBLE WITH MARGINAL
SEVERE HAIL AND GUSTY/DAMAGING WINDS.  THE THREAT OF HEAVY RAIN IS
THE GREATEST DUE PRECIPITABLE WATER VALUES /PWATS/ 2-3 STANDARD
DEVIATIONS GREATER THAN NORMAL BASED ON THE SREFS AND GEFS.  PWATS
ARE IN THE 1.5-2.0 RANGE WHICH ARE 150-200% OF NORMAL.

AFTER 00Z...A TRANSITION TO EMBEDDED THUNDERSTORMS...AND A
STRATIFORM RAINSHIELD WILL LIKELY OCCUR.  WE WILL MENTION
RAIN...HEAVY AT TIMES...WITH ISOLD-SCT TSRAS OVERNIGHT.  WE WENT A
FEW DEGREES WARMER THAN A NGM/AVNMOS BLEND WITH LOWS IN THE M50S TO
L60S IN THE MTNS AND HILLS...AND L60S TO U60S IN THE VALLEYS.

WE BELIEVE HIGH FFG VALUES IN THE 3-6 HR TIME RANGE VARYING FROM 3
TO 4.5 INCHES SHOULD PRECLUDE ANY WATCH AT THIS TIME.   SEE THE
HYDRO SECTION WITH MORE DETAILS.
&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
MAIN ISSUES THIS PERIOD WILL BE A PAIR OF WAVES THAT MOVE ACROSS THE
REGION BRINGING POTENTIAL OF HEAVY RAIN. BOTH NAM AND GFS AGREE ON
SURFACE WAVE MOVING SOUTH OF LONG ISLAND ON SUNDAY. GFS IS QUICKER
TO MOVE RAINFALL OUT...GONE BY MORNING...WHILE GFS LINGERS INTO THE
AFTERNOON. MAIN IMPACT FROM THIS STORM WILL BE FELT ACROSS THE
EASTERN HALF OF THE CWA. A SOAKING RAIN IS LIKELY INTO THE MORNING
HOURS FOR THE EASTERN PART OF THE CWA. MEANWHILE...TO THE WEST DRIER
CONDITIONS WILL PREVAIL. BY AFTERNOON...LOW PULLS AWAY AND CLEARING
WORKS INTO THE REGION. GIVEN CLOUDS AND PRECIP...EXPECT LOWER
TEMPERATURES FOR SOUTHERN/EASTERN AREAS.

WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY NIGHT OFFERING A BRIEF
PERIOD OF DRY WEATHER. BY MONDAY...CUTOFF APPROACHES REGION. AGAIN
GFS AND NAM SPIN UP ANOTHER WAVE AND TRACK IT ACROSS THE EASTERN CWA
MONDAY NIGHT. BASED ON LOCAL RESEARCH WITH WARM SEASON
CUTOFFS...POTENTIAL FOR SOME HEAVY RAIN FROM THIS SYSTEM. PREFERRED
LOCATION FOR RAINFALL IS AS DEPICTED BY MODELS TO THE SOUTHEAST OF
MAIN UPPER LOW. TRACK OF WAVE ALLOWS LOW LEVEL FLOW TO BACK TO THE
SOUTHEAST BRINGING IN AMPLE ATLANTIC MOISTURE /PWS 1.5 INCHES PLUS/
WITH UPSLOPE FLOW INTO THE CATSKILLS. GIVEN THAT WE ARE TALKING
ABOUT PERIOD 5...AND POTENTIAL FOR CUTOFFS TO HAVE A MIND OF THEIR
OWN...WILL NOT GO HIGHER THAN CHANCE POPS AT THIS POINT. WILL NOTE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL IN HWO.

AS FAR AS SEVERE POTENTIAL GOES ON MONDAY...RIGHT NOW CHANCES LOOK
TO BE LIMITED. CAPE IS ABOUT 500 TO 1000 J/KG...WITH LAPSE RATES
MODEST A 6-6.5C/KM. ZERO TO 6KM SHEAR IS RESPECTABLE AT 35-40 KTS.
AT THIS POINT...CONFIDENCE ON SEVERE CHANCES FOR MONDAY...NIGHT HIGH
ENOUGH TO INCLUDE IN HWO.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
LOW PRESSURE BEGINS TO CUT OFF AT THE BEGINNING OF THE PERIOD...
AFTER THE PASSAGE OF A COLD FRONT FROM THE WEST.  THIS WILL MEAN
EXTENSIVE CLOUDINESS THROUGH THE PERIOD...AND A CHANCE OF SHOWERS
EACH DAY...WITH IMPROVEMENT IN TIME FOR THE WEEKEND AS THIS IS WHEN
THE LOW IS EXPECTED TO BEGIN ITS MOVE OUT OF THE REGION.  WITH
SUNSHINE LACKING AND SEASONABLY COOL TEMPERATURES RESULTING...HAVE
LEFT MENTION OF THUNDERSTORMS OUT...ALTHOUGH A RENEGADE TS IS ALWAYS
POSSIBLE IN JUNE WHERE THE SUN MANAGES TO POKE THROUGH.  WENT WITH
HPC FIGURES...WHICH AVERAGES A FEW DEGREES MILDER FOR HIGHS THAN THE
MEX GUIDANCE.  LOW TEMPS ARE CLOSE.  AS IS TYPICAL WITH CLOSED
SYSTEMS...NO GREAT SURFACE WIND FLOW IS EXPECTED.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
BKN MID LEVEL CLOUDS COVER MUCH OF THE REGION EARLY THIS AFTN AHEAD
OF A COLD FRONTAL BOUNDARY BACK ACROSS THE EASTERN GREAT LAKES. SOME
SHOWERS HAVE POPPED UP OVER THE REGION EARLY THIS AFTN...MAINLY OVER
THE ELEVATED TERRAIN. WITH WEAK STEERING FLOW AND WEAK LARGE SCALE
FORCING...MANY OF THESE PULSE SHOWERS ARE DEVELOPING AND DYING
WITHIN A 30-40 MINUTE PERIOD. DESPITE THE EXTENSIVE CLOUD
COVER...THERE IS ENOUGH INSTABILITY /ABOUT 1000-2000 J/KG IN THE
VALLEYS/ TO ALLOW A FEW ISOLATED T-STORMS TO DEVELOP. TO ACCOUNT FOR
ALL OF THIS...HAVE INCLUDED A CB APPENDAGE AT ALL TERMINALS FOR THE
MID TO LATE AFTN HOURS. ANY SHOWER/T-STORM CAN BRIEFLY REDUCE VSBYS
TO MVFR AND EVEN IFR IF THE CORE OF A STORM PASSES OVER THE TERMINAL
AND DROPS HEAVY RAINFALL...BUT THE LIKELIHOOD OF THIS IS SMALL...SO
ONLY DROP VSBYS TO MVFR...AS HAZE AND MIST WILL ALSO BE A FACTOR
THIS AFTN. ANY T-STORM MAY ALSO HAVE A WIND GUST TO 30 KTS...BUT
WOULD NOT EXPECT MUCH HIGHER THAN THAT...AS 12Z ALB SOUNDING SHOWS
RATHER WEAK WINDS ALOFT...AND UPSTREAM 12Z BUF RAOB IS ONLY SLIGHTLY
MORE IMPRESSIVE. SOME CLEARING MAY OCCUR ACROSS THE NORTH TONIGHT AS
THE BOUNDARY TRIES TO CLEAR THE REGION...AND THIS COULD ALLOW SOME
FOG TO DEVELOP IF ENOUGH LOW LEVEL CLEARING OCCURS...ALTHOUGH MID TO
HIGH LEVEL CLOUDS SHOULD ALSO PREVENT WIDESPREAD IFR FOG FROM
OCCURRING. A PERIOD OF SHOWERS IS POSSIBLE FOR LATE TONIGHT INTO
TOMORROW MORNING FOR KALB AND ESP KPOU...AS A WEAK WAVE OF LOW
PRESSURE DEVELOPS ALONG THE BOUNDARY ACROSS THE MID ATLANTIC COAST
AND MOVES NORTHWARD. THIS COULD DROP VSBYS AND EVEN CIGS TO HIGH END
MVFR LEVELS FOR A TIME AS WELL...WITH CLEARING AFTER MIDDAY.

OUTLOOK...
SUN PM-EARLY MON...VFR...NO SIG WX.
LATE MON...MAINLY VFR...WITH AREAS MVFR IN SCT SHWRS/TSTMS
TUE-WED...MAINLY VFR...WITH MVFR...IN WDLY SCT SHWRS/TSTMS.

&&

.FIRE WEATHER...
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. WEAK LOW
PRESSURE WILL TRACK SOUTH OF LONG ISLAND TONIGHT INTO SUNDAY
MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LINGER INTO
THIS EVENING. A WET FLAG WAS RAISED FOR THIS AFTERNOON AND
TONIGHT WITH SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE MAJORITY
OF EASTERN NEW YORK AND WESTERN NEW ENGLAND.

THE RELATIVE HUMIDITY WILL RECOVER TO 100 PERCENT TONIGHT...AND
DROP TO 40 TO 60 PERCENT SUNDAY AFTERNOON. RAINFALL WILL AVERAGE
BETWEEN HALF AND THREE QUARTERS OF AN INCH...BUT SINCE SOME
CONVECTION IS EXPECTED...AMOUNTS ARE LIKELY TO VARY WIDELY OVER
SMALL AREAS.

THE WINDS WILL BE SOUTHEAST TO SOUTH TO SOUTHWEST AROUND 10 MPH
TODAY...THEN SHIFT TO THE NORTHWEST 5 TO 10 MPH TONIGHT FOLLOWING
THE FRONTAL PASSAGE. ON SUNDAY WINDS WILL BE NORTHWEST 10 TO
15 MPH.

&&

.HYDROLOGY...
WEAK MID LEVEL STEERING FLOW...COMBINED WITH PWS ON MORNING KALB
SOUNDING OF 1.92 INCHES /2.5 STANDARD DEVIATIONS ABOVE NORMAL/ AND
ONGOING THUNDERSTORM ACTIVITY POINT TO THE LIKELIHOOD OF URBAN AND
SMALL STREAM ADVISORY TYPE FLOODING INTO TONIGHT WHERE STORMS
DEVELOP. ADDITIONAL STORMS MOVING INTO THE REGION FROM THE
SOUTHWEST WILL NEED TO BE WATCHED FOR TRAINING OVER AREAS NOW
RECEIVING HEAVY RAIN. SOME PONDING OF WATER IS LIKELY
TO OCCUR ON ROADS AND PARKING AREAS DURING AND IMMEDIATELY AFTER
HEAVY DOWNPOURS...AND SHARP WITHIN-BANK RISES ON STREAMS ARE
POSSIBLE AS WELL. OVER THE LARGER RIVERS BASIN-WIDE RAINFALL IS
NOT EXPECTED TO AMOUNT TO ENOUGH TO CAUSE RIVERS TO RISE MORE THAN
AN INCH OR TWO AS MOST OF THE RAIN WILL JUST SOAK INTO THE GROUND.

ADDITIONAL HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT AS ANOTHER LOW
PRESSURE SYSTEM TRACKS ACROSS THE AREA. FLOOD POTENTIAL FOR THIS
SYSTEM WILL BE DEPENDENT ON HOW MUCH PRECIPITATION FALLS TONIGHT
INTO SUNDAY...AND LOCATION OF HEAVY RAINFALL ON MONDAY. AT THIS
POINT...IT IS TOO EARLY TO MAKE ANY DEFINITIVE STATEMENTS ON FLOOD
POTENTIAL.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...OKEEFE
LONG TERM...ELH
AVIATION...ELH
FIRE WEATHER...OKEEFE
HYDROLOGY...WASULA/OKEEFE
Hazardous weather outlook, Jun 14, 4:48 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
448 PM EDT SAT JUN 14 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
448 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
THE MAIN THREAT FROM THUNDERSTORMS WILL BE WIND GUSTS TO 60 MPH
AND HAIL TO ONE INCH IN DIAMETER. STORMS WILL MOVE EAST AT 5 TO 10
MPH.

SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL LEAD TO
URBAN AND SMALL STREAM ADVISORY FLOODING WHERE THUNDERSTORMS
DEVELOP. ISOLATED FLASH FLOODING IS POSSIBLE IN STEEP TERRAIN AND
AREAS WHERE THUNDERSTORM PERSIST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL IS POSSIBLE SUNDAY MORNING...MAINLY EAST OF THE
HUDSON VALLEY. THIS RAIN MAY LEAD TO ADDITIONAL URBAN AND SMALL
STREAM FLOODING. ISOLATED FLASH FLOODING REMAIN POSSIBLE IN THESE
AREAS...AGAIN IN STEEPER TERRAIN.

ADDITIONAL HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT. FLOOD
POTENTIAL WILL DEPEND ON TONIGHTS RAINFALL AND EXACT LOCATION OF
HEAVY RAINFALL MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER AND
FLOODING TO THE NATIONAL WEATHER SERVICE AS SPECIFIED IN SPOTTER
TRAINING.

OKEEFE

In the hours before

Local storm report, Jun 14, 4:01 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     2 E TORRINGTON          41.83N 73.08W
06/14/2008                   LITCHFIELD         CT   TRAINED SPOTTER

            12 INCH DIAMETER TREE DOWN.

&&

FRUGIS
Special weather statement, Jun 14, 4:12 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT SAT JUN 14 2008

NYZ058-059-063-142100-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
412 PM EDT SAT JUN 14 2008

...A STRONG THUNDERSTORM IN SOUTHERN GREENE AND EXTREME NORTHERN
ULSTER COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND
FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR LANESVILLE...OR
ABOUT 6 MILES SOUTHWEST OF HUNTER...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
HUNTER BY 435 PM EDT
HUNTER BY 440 PM EDT
NORTH-SOUTH LAKE CAMPGROUND BY 500 PM EDT.

IN ADDITION...WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
THESE WINDS MAY BE CAPABLE OF PROPELLING LOOSE OUTDOOR OBJECTS...AND
DOWNING TREE LIMBS.

KL
Special weather statement, Jun 14, 4:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT SAT JUN 14 2008

CTZ001-013-142130-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
432 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORMS IN SOUTHERN LITCHFIELD COUNTY...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...AND HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TERRYVILLE TO
7 MILES WEST OF THOMASTON TO 10 MILES NORTHWEST OF WOODBURY
CENTER...OR ALONG A LINE EXTENDING FROM BRISTOL TO 10 MILES
SOUTHWEST OF TORRINGTON TO NEW MILFORD...AND MOVING EAST AT 8 MPH.

THUNDERSTORMS WILL BE NEAR...
TERRYVILLE BY 500 PM EDT
THOMASTON BY 510 PM EDT
WOODBURY CENTER AND OAKVILLE BY 530 PM EDT

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. UP TO ONE INCH OF RAIN
IS POSSIBLE WITH THIS STORM...WHICH MAY CAUSE MINOR FLOODING OF
SMALL STREAMS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS.

FRUGIS/KL
Local storm report, Jun 14, 4:36 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      BURRVILLE               41.87N 73.09W
06/14/2008                   LITCHFIELD         CT   PUBLIC

            THREE FEET OF WATER COVERING OLD ROUTE 8...WINSTED RD.

&&

ROKEEFE
Local storm report, Jun 14, 4:52 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     WATERTOWN               41.61N 73.12W
06/14/2008  E65 MPH          LITCHFIELD         CT   NWS EMPLOYEE

&&

ROKEEFE
Local storm report, Jun 14, 5:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     POUGHKEEPSIE            41.70N 73.92W
06/14/2008                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN. LAW ENFORCEMENT REPORTS TREES AND
            WIRES DOWN COUNTYWIDE.

&&

ROKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:36 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region54 min
Jun 14, 3:11 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jun 14, 3:31 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region45 min
Jun 14, 4:53 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jun 14, 4:53 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region37 min
Jun 14, 6:05 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jun 14, 6:33 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region57 min
Jun 14, 6:47 PM EDTFlash Flood WarningALYNorthwest Hills Planning Region3 hr
Jun 14, 3:05 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer46 min
Jun 14, 4:23 PM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Jun 14, 5:01 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster59 min
Jun 14, 5:12 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster3 hr
Jun 14, 5:17 PM EDTSevere Thunderstorm WarningALYColumbia58 min
Jun 14, 5:52 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Jun 14, 6:18 PM EDTAreal Flood AdvisoryALYAlbany, Schenectady, Schoharie3 hr
Jun 14, 7:13 PM EDTAreal Flood AdvisoryALYWarren2 hr
Jun 14, 7:51 PM EDTAreal Flood AdvisoryALYWashington111 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.